View Full Version : need help


alexan33
05-09-07, 02:04 PM
hi all
just trying to get some input, my head is really messed up, not sure if i need to go back to the hospital or what, but i figured i'd start with you guys for some support, ideas...
long story short i'll give you my hx--33 y/o male, back in 1998 i started having focus problems, unable to concentrate, no energy, no spontaneous thought, lack of interest in anything (couldn't remeber what i did for fun), no confidence, forgetfullness, and a feeling of a foggyness between my eyes, and no feelings at all.
went to my doc and he said depression, went on prozac, after a few weeks everything lifted, felt fine. few weeks later went back to same sx. increased and sx went away again. timeframe about 3 months.
all was fine for the next year--always had focus, energy, super social, able to think. went back into another episode in 1999 (about same time) exact same feelings, went on prozac, didn't work and went off for a few weeks to go on effexor, in between then i went back to normal, completely fine. stayed on effexor for a while after that.
had another episode in 2001, went back on effexor, ativan, zyprexa. had a real bad time with feeling like in a dream all of the time and had to be hospitalized. hospitalization didn't really do anything, but when i got out i felt great the next am, like a switch was flipped (always feels this way--just wake up feeling normal again)
all was good for 6 months and had another episode, went to inpt/outpt counseling where they dx bipolar, gave me lithium, switched to depakote, geodon. felt fine after a few weeks.
i had been good for 2 1/2 years, taking depakote always and geodon as needed when i started to feel bad--within a few days the geodon worked and i felt better.
sept of this year i got into a episode and haven't come back really. i upped the geodon, no help. went on ativan in december--ended up abusing it but i felt back to normal, but after stopping it went away. switched to lamictal--felt it worked for a bit then went away, only went up to 75 mg after that--no help. doc put me on zyprexa, prozac, no help. then we decided add drugs--tried strattera--felt a bit better, but nowhere back to norm on 40mg/day--but had bad side effects--constant nausea and headache, so went to adderall last friday--5mg IR x2--i honestly didn't even feel a side effect, nothing at all. wanted to go up on dosage but doc hasnt called me back and checked my bp the other day 160/100, so i stopped the adderall and haven't got a call back from my doc.
i now have this foggy feeling, lack of feelings, don't feel alive, and have thoughts of suicide--won't do it though because i know i will get better. i am trying sam-e and 5htp just for the heck of it with nothing as of yet.
just wondering what you guys think i should do--i'm sort of fading fast here
thanks

justhope
05-09-07, 02:59 PM
Welcome Alexan....

Geez, you have really been through the mill. Medications for Bipolars is like a merry go round ride..and sometimes a bad one at that.. I am at work. I don't really have time to offer much of an opinion or story here, except you can probably see my posts all over the place...

I hope CrazyFeet will be here shortly to chat with you. She knows exactly what you are going through...I just got diagnosed last year and have been lucky the first rounds of meds have worked well for me. CrazyFeet has had a hell of a time though.

I did want to stop by and tell hang in there...there are many of us here who have been there.....I am happy you came here and are asking for help. We will do what we can to offer support and tell you what worked for us.
I just wanted you to know, we are here. Hopefully I will be able to get back in later....I am popping over to see if miss Feets is online...see if she can come over and chat with ya!

See you soon...

Hope :)

Crazy~Feet
05-09-07, 05:49 PM
I myself had a rather long and bleak trip up to finding the right bipolar medications combination, including bouts with suicidal depression, raging manias, and side effects like hallucinations and the "shuffle", so I am always sorry to hear when a fellow bipolar goes through a similar situation. Just know that we are here to support you through the process and sympathise (and sometimes just vent with).